MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-50B215
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.Root cause is unable to be determined at this time.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per the reporter, the nail was not lengthening.No patient injury was reported.
 
Additional Manufacturer Narrative
The nail revealed no visible damage but showed it was partially distracted.X-ray images of the internal components revealed a broken coupler/last stage weld.Functional testing revealed the nail was able to retract by hand which approved some damage on the nail internal components.The returned product produced force output of 150 lbs.; which is below the specification of 180 lbs.Stroke test showed no signs of distraction.The root cause of the failure to distract was due to repeat retraction force from improper use of the electronic remote controller (erc) or fast distractor.The erc or the fast distractor may have been held in the incorrect orientation during the implantation procedures /or pre-operative diagnosis, causing the device to be retracted instead of being distracted resulting in a weld failure and leading to the broken coupler.As a part of the investigation, the device history records were reviewed, and no discrepancies were found related to this complaint.The devices were manufactured in accordance with the specified requirements and met all the required quality inspections.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10956418
Report Number3006179046-2020-00494
Device Sequence Number13599143
Product Code HSB
UDI-Device Identifier00812258020194
UDI-Public812258020194
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50B215
Device Lot Number0073012
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight77